Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Not getting regular periods. FSH level high, diagnosed premature ovarian failure. Advised IVF

Dear sir, I was not getting my regular period becouse of side effect of medicine cyclophosphoamide. And doctor advised me to take novelon which I took for about 6 years. As I wanted pregency ,I counsulted a doctor and she advised me to stop the novelon with immediate effect. I stoped it 6 month back but was still unable to get my period . On blood test it was found that my fsh level in blood is high and doc immediately diagonised that i had premature overion failure and advised me for IVF treatment. I want second openion about it as it cost of IVF treatment is byound my affordable level.
Asked On : Sat, 19 Jan 2013
Answers:  2 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General Surgeon 's  Response
Welcome to Healthcare-Magic
Greetings of the day

taking for cyclophospamide can lead to pre-mature ovarian failure. In majority of the cases its temporary phenomenon an it tends to revert back.
Increased FSH levels denote less or no output from ovaries.
I would advise you to repeat FSH levels once again after couple of month, if the FSH level is the same, it suggest less likelyhood of ovarian function normalizing. In that case IVF is advisable option.
In case you need any further assistance, will be glad to assist you.

Wishing you happy and healthy life

Take Care

Best Regards
Dr Deepak K K
Answered: Wed, 1 Jan 2014
I find this answer helpful
General & Family Physician Dr. Ramprabhu's  Response
Thanks for query.its unfortunate that you had a bad side effect of cyclophosphamide.Prolonged amenorrhea due to premature ovarian failure leading to infertility is one of the serious side-effects of cyclophosphamide.High FSH levels denote ovarian failure.your doc was right.yes off course you can always have second opinion .I am afraid the answer would be same as it is evident that cyclophaphamide causes it.regards
Answered: Wed, 1 Jan 2014
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor